Welcome! Log in or Register

Boots Cold & Flu Relief Lemon

  • image
4 Reviews

Brand: Boots / Type: Coughs, Colds & Flu / Hot lemon flavoured drink

  • Write a review >
    How do you rate the product overall? Rate it out of five by clicking on one of the hearts.
    What are the advantages and disadvantages? Use up to 10 bullet points.
    Write your reviews in your own words. 250 to 500 words
    Number of words:
    Write a concise and readable conclusion. The conclusion is also the title of the review.
    Number of words:
    Write your email adress here Write your email adress

    Your dooyooMiles Miles

    4 Reviews
    Sort by:
    • More +
      19.09.2012 19:40
      Very helpful
      (Rating)

      Advantages

      Disadvantages

      Helps ease the course of a cold.

      I am prone to colds and always have been. As an asthmatic, when I get a cold I get a really bad cold which is very, very hard to shift, so I after all these years I have tried pretty much everything that claims to help you cope with the symptoms.

      Lemsip remains the gold standard hot lemon soother but this is really close and usually either a little cheaper or in the case of three for the price of two deals, a lot cheaper. The one I am drinking right now is from my medicine cabinet but once the effects have kicked in I will be restocking at the Boots round the corner and they will make my life and breathing easier for £3.39.

      The hot lemon soothes the sore throat I always get with colds while the paracetamol takes care of the muscle aches and headaches. As this is a product which contains paracetamol is is, as always, essential for the liver that you include this dosage in your calculation of the daily safe dose.

      The lemon taste is good, keeping the tang and smell of lemon - helped by the vitamin C yielding citric acid - while not being too sweet.

      Diabetics should be aware of the sucrose content and those who are sensitive to aspartame should also realise that it is present in these sachets.

      Where this product does fall down in in the decongestant effects. It does contain one - phenylephrine - but this is one that does not seem to work on my admittedly asthmatic and malformed sinuses in this product or in its Sudafed form. If your sinuses are like mine, it might be worth adding in Classic psuedoepedrine version Sudafed and mixing with this for the throat and pain aspects of a cold.

      It will help.

      And at ten sachets in a pack to add to hot water over the course of a cold, they are good value as well as helpful.

      Get well soon. Tear open one of these sachets, pop the contents in a mug and put the kettle on.

      Comments

      Login or register to add comments
    • More +
      02.11.2010 10:12
      Very helpful
      (Rating)

      Advantages

      Disadvantages

      Not the best you can buy

      Boots Cold and Flu sachets are a product that I have used a good number of times, but have found to be lacking in any real power to decongest, although they do ease pain well enough. When I looked into why my Boots Cold and Flu were not performing as well as some of the other leading brands such as Lemsip and Beechams, I found that these Boots sachets are missing the main ingredient that helps with a blocked nose and breathing issues due to congestion.

      Boots Cold and Flu sachets are well priced when compared to many of the super brands they compete with. A pack of 10 of the Boots sachets are much cheaper at around £1.99 or almost 20p each. I feel the price is fine, but I do have to say that you get what you pay for and these will not work in the way that Lemsip or Beechams do, as they only contain ascorbic acid and paracetamol.

      **********************************************************
      To my mind these Boots Cold and Flu sachets are a just a glorified powdery version of a paracetamol tablet which has some added lemon flavouring and some ascorbic acid. They do work to ease pain in the same way any normal paracetamol product would do. They do not ease congestion in any way and as such I find them to be very disappointing. I feel they ought to have had the decongestant ingredient in them, as this is what helps to really make you feel more able to deal with a cold.

      When I have taken these they have been very easy and pleasant to take and they are also quick to mix up in a cup of hot or warm water depending on how you hot you like your drink to be. You can take up to 4 sachets per day with a minimum 4 hour gap, as an adult or child over age 12. I have found that if I want to take a sip as soon as I add the water to the contents of the sachet, I don't need to boil the water fully as the mix will still dissolve even in slightly cooler but still hot water.

      *********************************************************
      One thing you do need to do prior to drinking is give the whole thing a good stir through, as sometimes you can end up with bits of unmixed product at the bottom of the cup. This can mean that the last few sips you take taste overly strong and unpleasant, but a quick swish around with a spoon to stir the drink will stop this from happening.

      Once I drink this I find that the effect of the paracetamol will begin to work for me after around 20 minutes. Usually when I take a Lemsip or Beechams sachet I get a good decongestant effect after the same length of time. With these Boots Cold and Flu sachets I do not get that at all and end up feeling just as blocked up and unable to breathe as before taking the sachet.

      *********************************************************
      Each sachet of this contains 650mg of parcetamol and 50mg of ascorbic acid, what is missing is the phenlephrine that eases congestion and aids with clearing a blocked nose. I feel that the exclusion of this means that this is an inferior product that cannot work anywhere near as well as a product which contains the phenylephrine. Therefore I cannot recommend these Boots Cold and Flu sachets as easily as I would recommend Lemsip.

      In summary I feel that Boots Cold and Flu with vitamin C do ease pain and can help with aches and pains associated with colds and coughs, but as there is no decongestant ingredient within the mix, they are an incomplete product. This is why they are so much cheaper than their rival brands which do contain it in most cases. I have found that I am able to pick up the most basic Lemsip sachets for little more than 40p per pack more than the £1.99 these cost, which would be a better choice to get an all round effect. As these do not work as well as they could, I feel they only deserve 3 stars.

      Comments

      Login or register to add comments
    • More +
      28.10.2010 12:52
      Very helpful
      (Rating)
      3 Comments

      Advantages

      Disadvantages

      A decent cheaper offering - but you can tell it is cheaper

      As soon as the slightly colder weather hit this year, I started getting a cold. I had a nagging sore throat and runny nose, and just generally felt a bit rubbish, like my head was full of cotton wool. So I needed to get my usual cold remedies - Lemsip, Strepsils and lots of sugary tea (maybe that last one doesn't help, but I like it). However, in Boots I decided to try some lower cost options this year, and opted for Boots Cold & Flu Relief Hot Lemon instead of my usual Lemsip.

      Boots Cold & Flu Relief Hot Lemon comes in a pack of 10 sachets of powder, to be dissolved in hot water and which claim to give effective relief of cold and flu symptoms, with vitamin C. The vitamin C wasn't of great interest to me as I'm supposed to limit my intake of it, but I know that it is recommended when you have a cold.

      I popped into Boots on my way to work, and the first thing I did when I got to the office was to make myself a cup of the hot lemon. I sometimes don't fill the whole mug with hot water, finishing off with a bit of cold so that I can drink it sooner and don't have to wait for it to cool. This was what I did on this occasion.

      The drink appeared a bit more wishy washy than the brighter yellow Lemsip, although it was harder to tell as we only have dark coloured mugs at work. I noticed that the powder hadn't fully dissolved and some was floating on the top, so it needed a stir - although I always stir Lemsip, I've never noticed it not fully dissolving on contact with the water.

      The taste of the hot lemon was noticeably different to Lemsip. It has a more obviously synthetic taste to it, as the lemon flavour tastes more manufactured than Lemsip. It is not unpleasant, but I felt that I was drinking it purely because I hoped it would ease my symptoms, rather than because I found the taste of the drink soothing in itself.

      In terms of effectiveness, I found that the Boots Cold & Flu Relief Hot Lemon wasn't very good. The hot lemon liquid had some soothing effects, but it was limited by the synthetic taste. Additionally, the soothing effects did not last for long. I felt it was similar to drinking a very sweet cup of tea.

      I had several of the sachets over the course of my cold, and I did try different quantities of hot water and cold water to see if it made a difference, but the taste and also the dissolving of the powder were the same each time, even when I used no cold water.

      I view hot lemon drinks as soothing rather than curative - I find that they ease the symptoms of a cold but don't help get rid of it (I don't like the ones with decongestant, I just like the straightforward hot lemon). Boots Cold & Flu Relief Hot Lemon is a reasonable cheap alternative, and good if you want to save a bit of money (ideal if you are prone to colds over winter) but it doesn't deliver as much soothing as you would hope for, and so I think next time I have a cold, I'll switch back to Lemsip.

      Comments

      Login or register to add comments
      • More +
        07.12.2009 23:30
        Very helpful
        (Rating)
        4 Comments

        Advantages

        Disadvantages

        Brilliance!

        Last week was an incredibly busy one for me. My mate is getting divorced and we had a massive house clearance to undertake and needed to set her up in a new home (in a caravan lol) and the house we were moving her out of took 5 hours one way from my house in a car and meant an early 4am start from mine!

        I suffer with ill health anyway as I have an eating disorder and various other issues I don't want to moan about but basically me and her worked like dogs, were in and out of her house and on our feet for almost 24 hours solid at one point and in the tip in the rain and all-sorts!

        It's no major surprise I got flu and when I say flu I mean FLU. Not a cold, I virtually got knocked off my feet and had a fever and I felt truly rotten, upset and I could barely speak with a sore throat. It takes alot for me to admit I took too much on myself but I think I did and so I struggled to finish helping my mate and to get home and when I did my Mother couldn't believe the state of me and ushered me to bed and made me one of these (a perk of living at home lol).

        Now me, I usually buy Lemsips and have done with it however my Mum knew I was poorly and got these for my imminent arrival and who was I say to say oi what are these..they're not Lemsips and be all snobby about it lol. Me I don't look gift horses in the mouth!

        The Packaging:

        Dark green and yellow box and on the front of it I'm told they are Boots Cold & Flu Relief, Hot Lemon, 'Effective relief from cold and flu symptoms with Vitamin C' and then I'm told that the box contains 10 sachets and there is a picture of the drink in a glass and a slice of lemon there. Other information on the box includes being told a bit about the product, warnings are listed, directions on who this is suitable for and how to take it are given, ingredients are listed and contact details for Boots are given. The sachets are foil and of the same colour-scheme as the box and pretty much gives the same information as the box does too. It's all very informative and detailed and looks functional and like it's to do a job!

        A Bit About The Product According To The Packaging:

        Provides relief from the symptoms of cold and flu, including fever, aches and pains. It also provides Vitamin c to increase the body's level of Vitamin C which may drop during cold and flu infections.

        Directions For Use:

        Adults And Children Over 12 Years:

        Take one sachet at bedtime.
        Repeat this does every 4 hours during the day up to a maximum of 4 sachets in 24 hours.
        Do not give to children under 12 years.

        The Drink Itself:

        This is simply really easy to make up. All you do is tip the yellow and fine powder into a mug or glass or whatever and then add boiling water to it and give it a stir. It makes up a bright yellow drink that smells really zesty and lemony and then you sip it when you can and it's not one bit lumpy or owt like that.

        The drink does taste of lemons and in a natural way really and the only issue others may have with this is that it really is incredibly sweet and in a sugary tasting way. Me, I don't mind that but my Mother had one of these and hated them! You do need to be careful taking this if you have a sucrose intolerance or are sensitive to sodium though because each sachet does contain 2.9g of sucrose and 122mg of sodium and of course these do contain paracetamol too and the box and sachet advises us not to take these and any other product containing paracetamol at all.

        Verdict:

        These are fabulous and even Lemsips in my humble opinion don't beat these! I always drink, drinks such as this to simply top up other medication usually but I couldn't because I was advised not to take paracetamol and stuff so I relied on these totally and I was so right too!

        Not only did these bring my fever down rather alot, they soothed my throat which really did hurt me badly and I kept choking and I found them to open my airways a bit as well. They didn't make me drowsy even though I did take one ever 4 hours, they didn't bloat me but they did make me feel more comfortable, less achy and unfortunately for me when I'm run down I get a heavy head feeling that these kept at bay rather nicely. I also had a gland that was really swollen and visibly sticking out of my neck that panicked me a bit and although these never made it vanish the swelling did go down very much.

        For me these are just great and really did make my life that bit easier. I felt so awful prior to taking these and I know that these helped alleviate my symptoms and what is more is that I was only really ill for 2 days before I started to recover! I recommend these ever so highly. I love the taste and really did find them incredibly beneficial to me so do get some, shove em somewhere and use them when you need to and remember to thank me! lol.

        Mum paid £1.99 for a box of ten of these and they're only available in Boots stores!

        This review is also posted on Ciao under this same username.

        Comments

        Login or register to add comments